# SDR 20001101SH006

- Difficulty date: August 2, 2000
- Submitted: November 1, 2000
- Operation: General aviation
- Aircraft: N8223R
- Make and model: Blanca 1730A
- Aircraft serial: 30407
- Engine: Cont IO520K
- System (JASC): 8000 · Engine Starting System
- Part: Solenoid
- Condition: Failed
- Stage of operation: TX
- How discovered: C
- Nature of condition: H, B
- Precautionary procedure: O

## Discrepancy

PRIOR TO TAKEOFF ON ENGINE RUN-UP, AIRCRAFT LOST ALL ELECTRICAL POWER, STARTER SOLENOID STAYED ENGAGED.  THE ENGINE RAN THE STARTER, CAUSED A REVERSE CURRENT FLOW TO THE BATTERY.  BATTERY FAILED, SMOKE FROM UNDER THE COWLING.  STARTER SOLENOID LOCATED ON THE FIRE WALL.  SUBMITTER STATED AIRCRAFT IS FABRIC COVERED.  THERE WAS NO DAMAGE IN THE ENGINE AREA.  (X)
